A MUM who took Ozempic has died after months of diarrhoea and vomiting, her devastated family have revealed.
Trish Webster, 56, from Australia, was prescribed the diabetes drug off-label to help her lose weight ahead of her daughter’s wedding.
She lost two-and-a-half stone (16kg) on the drug and then Saxenda — another weight-loss medication — over five months, while suffering the constant symptoms.
Trish collapsed with a “brown substance” foaming from her mouth on January 16 and her husband did CPR on her but she died later that evening.
Doctors said her cause of death was “acute gastrointestinal illness” and Roy believes the medications may have had a role.
He told 60 Minutes Australia: “She went back a couple of times to the doctor saying she was sick and she had diarrhoea and nausea.
Read more on weight loss
Fears as fake Ozempic fat jabs infiltrate the UK and 'pose risk to health'
Weight-loss jabs investigated for possible suicide risk
“My daughter was getting married and she just kept mentioning that dress that she wanted to wear.
“She went to the dressmaker to get the measurements. It was one big nightmare from there.”
Speaking about Ozempic, he said: “I never thought you could die from it. It's just awful. I didn't know that could happen to a person.
“She shouldn't be gone, you know? It's just not worth it, it's not worth it at all.”
Most read in Health
Cost of vapes will increase under plans for new TAX – and some face total ban
NHS is facing ‘severe’ shortage of 13 common drugs – what to do if you’re worried
Smoking will be banned in Britain, Charles confirms in King’s Speech
Outbreak of measles spreads as new cases of killer disease detected in England
Ozempic, made by Novo Nordisk, is a diabetes drug that contains the active ingredient semaglutide.
While intended to treat diabetes initially, doctors noticed patients were starting to lose weight when on it, and some began prescribing it off-label for weight loss.
Previous research has shown semaglutide can help people lose nearly a fifth of their body weight after 68 weeks.
It works by mimicking a hormone in the body that makes people feel full quicker, reducing how much they eat.
However, known side effects can include gut issues like sickness, bloating, acid reflux, constipation and diarrhoea.
Trish started taking the drug after being unsuccessful with dieting and going to the gym when trying to lose weight.
She took it for three months before switching to Saxenda, which is also made by Novo Nordisk but contains a different drug called liraglutide that works similarly.
Shortages of Ozempic have seen lots of patients switching to Saxenda in Australia.
A Novo Nordisk spokesperson said: "Patient safety is paramount to Novo Nordisk and we work closely with the UK authorities to continuously monitor the safety profile of our medicines.
"Gastrointestinal (GI) events are well-known side effects of the GLP-1 class.
"For semaglutide, most GI side effects were mild to moderate in severity and of short duration. The gastrointestinal events led to permanent treatment discontinuation in 4.3% of patients.
"GLP-1s are known to cause a delay in gastric emptying, as noted in the label. Delayed gastric emptying, nausea and vomiting are listed as side effects within the SMPC."
They added: "We recommend patients take these medications for their approved indications and under the supervision of a healthcare professional.
Read More on The Sun
Signs you're borderline alcoholic & tips to cut back as Adele admits struggle
Cadbury discontinues Christmas chocolate – but savvy shoppers find Costco dupe
"Treatment decisions should be made together with a healthcare provider who can evaluate the appropriateness of using a GLP-1 based on assessment of a patient’s individual medical profile.
"We are continuously monitoring the safety profile of our products and collaborate closely with authorities to ensure patient safety, including adequate information on gastrointestinal side effects in the label."
Source: Read Full Article